Posted by Angela Mumm
on October 17, 2000 at 10:35:23:
In Reply to: Re: R.A. -Newly diagnosed & Prednisone & Plaquenil usage.! posted by beau on August 22, 2000 at 16:54:43:
: : Hi,I am a senior.Some 10 yrs ago was diagnosed with osteoarthritis, fibromyalgia and degenerative disk diseases. Past 5 months went into "severe flare up" and
: : now diagnosed as having Rheumatoid Arthritis (probably had it all along!:) I was first given Prednisone (now down to 1 per day) then Plaquenil (2 per day). Have learned of so many side affects!! Interested in hearing from anyone using these medicaitons, long term.
: : Since predniosone reduced, major pain in wrist has returned (and chest pain!)Last trip to ER- after tests,
: : stated that prob. now R.A. in rib cage! Anyone similar?
: : Thanks so much! Dorothy
: Hi Dorothy,
: You could still have the osteo, the DDD and the FMS and just contracted the RA as a quirk of fate. Most folks who have RA long term wind up with some osteo too. You seem to have maybe done it backwards, LOL. You didn't say how much prednisone you are now using---one per day?? one what? One MG?, one tablet? if so, what size? Prednisone is at once the most wonderful and the most terrible drug we use for arthritis. Long term side effects can be really too much---not for everyone though---but no other drug helps so much so fast, with pain and inflammation. Hopefully, you can wean off the prednisone as other RA drugs start helping you. I have used prednisone and I have used plaquenil. Prednisone always helps, and plaquenil did not. These drugs we use affect folks in different ways. One it will help a little, another a lot, and another not at all. You and your rheumatologist ( be sure you are seeing a rheumatologist---no one is as qualified to help you ), will have to be aggressive in your treatment and find the med or combo of meds that will help you as quickly as possible so as to slow progression of your disease and give you enough relief for you to get on with your life. Good Luck to you..., beau
Hi, I was diagnosed with RA abot a year ago started on prednizone at 5mg a day and 3 pills of methotrexate every Friday.Oh I was like a new woman.Then the weight I gained.So cut back on Prednzone to 3mg a day oh how I went to hell.So now I'm back up to 5mg a day of prednizone and 7 tablets of methotrexate every Friday and still having VERY Bad days. Went from 105lbs. to 130.I am only 34 and have 4 children.I have to have the prednazone or I wouldn't make it throgh the day .I do not like the weight gain.I hate dealing with this from day to day but what are we todo?